Alert archive / Georgia / Special Weather Statements in 2022
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 5, 2022, 8:04 PM EDT for Fannin County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2022, 8:04 PM EDT (00:04 UTC)
- Expired
- Aug 5, 2022, 8:30 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Fannin County, GA
The radar
The Knoxville radar (KMRX), 164 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.1 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1189 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1314 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
310
WWUS82 KFFC 060004
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
804 PM EDT Fri Aug 5 2022
GAZ006-008-060030-
Union GA-Fannin GA-
804 PM EDT Fri Aug 5 2022
...A strong thunderstorm will impact portions of southwestern Union
and northeastern Fannin Counties through 830 PM EDT...
At 804 PM EDT, a strong thunderstorm was over Dial, or 8 miles
southeast of Blue Ridge, moving north at 10 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Blue Ridge, Morganton, Dial, Hemp, Margret, Hurst, Jones Creek and
Loving.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3488 8402 3471 8409 3473 8426 3481 8432
3491 8432 3492 8417
TIME...MOT...LOC 0004Z 187DEG 8KT 3480 8420
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 5, 7:57 PM EDT, 7 minutes earlier.
Area forecast discussion, Aug 5, 7:57 PM EDT, 7 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 757 PM EDT Fri Aug 5 2022 ...Updated for 00Z Aviation Discussion... .PREV DISCUSSION... /Issued 332 PM EDT Fri Aug 5 2022/ ..Afternoon Area Forecast Discussion... SHORT TERM /Tonight through Saturday Night/... Isolated to scattered showers and storms are underway across the CWA, and with no defined synoptic-scale forcing and weak deep- layer flow, storms have been relatively weak and short-lived. That said, MLCAPE and low-level lapse rates suggest sufficient instability for some more robust updrafts, and sufficient DCAPE indicates the potential for some gusty to damaging downburst winds. Storms that become especially strong could also produce frequent lightning and locally heavy rainfall. Convection will wane after sunset with patchy fog possible in areas that receive more rainfall this evening. The CWA will remain positioned beneath a weakness in the upper- level ridge on Saturday. In the continued absence of synoptic- scale forcing, convection will once again be diurnally-driven and will be modulated by mesoscale features such as outflow boundaries and differential heating along morning cloud decks and/or heating along the higher terrain across the far north. A few strong storms will again be possible, posing the typical summertime storm threats -- gusty to damaging wind gusts, frequent lightning, and locally heavy rainfall. Martin LONG TERM /Sunday through Friday/... Fcst period starts with continued ample moisture advection out of the SE between a dampening broad upper ridge in the central CONUS and the Bermuda ridge to the east. Aside from some weak waves of moisture, the main forcing will be diurnally driven most days and have mainly chance to likely pops advertised. The Bermuda high retrogrades a bit more westward for Tue/Wed, though not enough to limit the convective chances. By Thursday a piece of upper trough energy pushes southward through the Ohio Valley and allows a translated sfc front to approach from the north, which could allow for more organized convection, otherwise the rest of the days look to be general thunderstorm intensity with marginal progged CAPE and a few strong storms possible with gusty winds, frequent lightning, and locally heavy rain. Max temps through period generally near to slightly below climo norms given aforementioned moisture/precip chances. Baker && .AVIATION... 00Z Update... SCT TSRA lingering around the forecast area, but no immediate threat to TAF sites. Expecting mostly clear skies tonight with generally FEW060 SCT250. Local winds influenced by storm outflows are expected to revert to WSW winds between 3-7kts overnight. Some MVFR/IFR CIGs possible in the morning where heavy rains fell today, but confidence not high enough to include right now. Tomorrow, SCT TSRA again expected between 18-24Z with SCT/BKN025 at 15Z rising to 3000-5000 ft by 17Z. Winds remaining WSW at 5-10kts, outside storm outflows. //ATL Confidence...00Z Update... Medium on morning CIG/VSBY restrictions. Medium on TSRA coverage on Saturday. High on all other elements. Thiem && .PRELIMINARY POINT TEMPS/POPS... Athens 72 89 72 87 / 20 40 30 60 Atlanta 73 90 72 89 / 30 40 30 60 Blairsville 67 83 66 83 / 40 60 40 80 Cartersville 72 90 71 89 / 30 40 30 60 Columbus 74 93 73 91 / 10 40 30 60 Gainesville 71 87 71 86 / 30 50 30 70 Macon 73 92 72 92 / 10 40 30 50 Rome 73 92 72 92 / 30 40 30 60 Peachtree City 71 90 71 89 / 20 40 30 60 Vidalia 73 92 72 91 / 20 40 20 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Martin LONG TERM....Baker AVIATION...Thiem
Hazardous weather outlook, Aug 5, 11:20 AM EDT, 8 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1120 AM EDT Fri Aug 5 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061530- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1120 AM EDT Fri Aug 5 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered showers and thunderstorms are expected through the afternoon and evening across north and central Georgia. Some storms could become strong, capable of producing gusty winds, frequent lightning, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered to numerous thunderstorms in the afternoon and evening are expected each day through the rest of the forecast period. As usual during the summer, any storm will have the potential to become strong to severe and be capable of producing gusty winds, frequent lightning, and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 5, 7:09 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
709 PM EDT Fri Aug 5 2022
GAZ006-007-014-015-052345-
Gilmer GA-Dawson GA-Lumpkin GA-Fannin GA-
709 PM EDT Fri Aug 5 2022
...A strong thunderstorm will impact portions of southwestern
Lumpkin, southeastern Gilmer, northwestern Dawson and southeastern
Fannin Counties through 745 PM EDT...
At 709 PM EDT, a strong thunderstorm was over Nimblewill, or 8 miles
north of Dawsonville, moving north at 15 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Amicalola Falls State Park, Springer Mountain Shelter, Len Foote Hike
Inn, Camp Merrill, Black Gap Shelter, Stover Creek Shelter,
Nimblewill, Juno, McKee and Gooch Mountain Shelter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3468 8414 3466 8415 3465 8415 3466 8413
3466 8412 3465 8410 3466 8407 3464 8406
3464 8404 3466 8403 3466 8402 3446 8406
3446 8423 3462 8430 3469 8419
TIME...MOT...LOC 2309Z 174DEG 12KT 3454 8417
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 5, 7:11 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
711 PM EDT Fri Aug 5 2022
GAZ014-022-023-034-052345-
Hall GA-Dawson GA-Forsyth GA-Gwinnett GA-
711 PM EDT Fri Aug 5 2022
...A strong thunderstorm will impact portions of Forsyth, north
central Gwinnett, southeastern Dawson and west central Hall Counties
through 745 PM EDT...
At 711 PM EDT, a strong thunderstorm was over Cumming, moving north
at 10 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Cumming, Sugar Hill, Suwanee, Buford, Drew, Buford Dam-Lake Lanier
Parks, Coal Mountain, Brookwood, Hightower, Matt, Silver City,
Chestatee, Oscarville, Ducktown, Lake Lanier Islands and War Hill
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3432 8390 3407 8406 3410 8422 3436 8425
3437 8407
TIME...MOT...LOC 2311Z 189DEG 8KT 3418 8414
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 5, 7:25 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
725 PM EDT Fri Aug 5 2022
GAZ006-007-060000-
Gilmer GA-Fannin GA-
725 PM EDT Fri Aug 5 2022
...A strong thunderstorm will impact portions of eastern Gilmer and
southeastern Fannin Counties through 800 PM EDT...
At 724 PM EDT, a strong thunderstorm was near Pisgah, or 10 miles
east of Ellijay, moving north at 10 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Dial, Springer Mountain Shelter, Stover Creek Shelter, Pisgah, Roy
and Black Gap Shelter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3477 8415 3462 8418 3460 8419 3462 8420
3460 8422 3459 8436 3474 8445 3479 8431
TIME...MOT...LOC 2324Z 172DEG 9KT 3466 8429
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 5, 7:26 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
726 PM EDT Fri Aug 5 2022
GAZ007-013-060000-
Gilmer GA-Pickens GA-
726 PM EDT Fri Aug 5 2022
...A strong thunderstorm will impact portions of southwestern Gilmer
and north central Pickens Counties through 800 PM EDT...
At 726 PM EDT, a strong thunderstorm was near Talona, or 7 miles
north of Jasper, moving north at 10 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Ellijay, East Ellijay, Talona, Tails Creek and Cartecay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3451 8437 3450 8449 3470 8463 3474 8452
3475 8440
TIME...MOT...LOC 2326Z 161DEG 10KT 3458 8446
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 5, 7:52 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
752 PM EDT Fri Aug 5 2022
GAZ015-016-023-060015-
Hall GA-White GA-Lumpkin GA-
752 PM EDT Fri Aug 5 2022
...A strong thunderstorm will impact portions of southeastern
Lumpkin, southwestern White and northwestern Hall Counties through
815 PM EDT...
At 751 PM EDT, a strong thunderstorm was over Murrayville, or 7 miles
southeast of Dahlonega, moving northeast at 25 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Dahlonega, Clermont, Garland and Murrayville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3461 8381 3453 8372 3435 8389 3439 8398
3440 8397 3441 8398 3442 8398 3443 8400
3462 8396
TIME...MOT...LOC 2351Z 208DEG 20KT 3446 8390
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 5, 8:04 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
804 PM EDT Fri Aug 5 2022
GAZ006-008-060030-
Union GA-Fannin GA-
804 PM EDT Fri Aug 5 2022
...A strong thunderstorm will impact portions of southwestern Union
and northeastern Fannin Counties through 830 PM EDT...
At 804 PM EDT, a strong thunderstorm was over Dial, or 8 miles
southeast of Blue Ridge, moving north at 10 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Blue Ridge, Morganton, Dial, Hemp, Margret, Hurst, Jones Creek and
Loving.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3488 8402 3471 8409 3473 8426 3481 8432
3491 8432 3492 8417
TIME...MOT...LOC 0004Z 187DEG 8KT 3480 8420
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:33 PM EDT | Special Weather Statement | FFC | Union | 27 min |
| Aug 5, 8:58 PM EDT | Special Weather Statement | FFC | Towns | 32 min |
| Aug 6, 4:59 PM EDT | Special Weather Statement | FFC | Bleckley | 31 min |
| Aug 6, 5:20 PM EDT | Special Weather Statement | FFC | Laurens | 40 min |
| Aug 6, 5:32 PM EDT | Special Weather Statement | FFC | Dodge | 28 min |
| Aug 6, 6:03 PM EDT | Special Weather Statement | FFC | Laurens | 27 min |
| Aug 6, 6:11 PM EDT | Special Weather Statement | FFC | Dade | 34 min |
| Aug 6, 6:13 PM EDT | Special Weather Statement | FFC | Talbot | 32 min |
| Aug 6, 6:15 PM EDT | Special Weather Statement | FFC | Webster | 30 min |
| Aug 6, 6:22 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Talbot | 38 min |
| Aug 6, 6:27 PM EDT | Special Weather Statement | FFC | Hall | 33 min |
| Aug 6, 6:29 PM EDT | Severe Thunderstorm Warning | FFC | Dade | 31 min |
| Aug 6, 6:43 PM EDT | Special Weather Statement | FFC | Baldwin | 32 min |
| Aug 6, 6:58 PM EDT | Special Weather Statement | FFC | Talbot | 32 min |
| Aug 6, 7:01 PM EDT | Special Weather Statement | FFC | Dade | 29 min |
| Aug 6, 7:04 PM EDT | Special Weather Statement | FFC | Barrow, Jackson | 41 min |
| Aug 6, 7:20 PM EDT | Special Weather Statement | FFC | Chattooga | 25 min |
| Aug 6, 7:30 PM EDT | Special Weather Statement | FFC | Talbot | 30 min |
| Aug 6, 7:41 PM EDT | Special Weather Statement | FFC | Fulton | 34 min |
| Aug 6, 7:43 PM EDT | Special Weather Statement | FFC | Crisp | 47 min |
| Aug 6, 7:49 PM EDT | Special Weather Statement | FFC | Barrow, Jackson | 41 min |
| Aug 6, 7:52 PM EDT | Special Weather Statement | FFC | Gwinnett | 38 min |
| Aug 6, 7:54 PM EDT | Special Weather Statement | FFC | Bibb | 36 min |
Nearby
Special Weather Statements in Georgia, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.